How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29168
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Hello I am a 46 year old women and Ive been suffering from

Customer Question

Hello
I am a 46 year old women and I've been suffering from migraines for 15 years I've been to see a neurologist and he has perscribed for me some medicine called tompiramate 25 mg as a preventative I'm really worried about taking this medicine as I've read all the reviews and the side affects that this medicine can cause and because I also suffer from insomnia he has given me a medicine called clonazepam 0.5 mg can your please let me know if this medicine can do me more harm than good and I've also spoken to my neurologist about my concern and he said the side affects I will get will be tingling in the body and weight loss but I've also read it can cause problems with eyes and also hair loss
Submitted: 4 years ago.
Category: Medical
Expert:  Dr Basu replied 4 years ago.

Mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Mysticdoc :

Hi there,

I am Mysticdoc, experienced Internal Medicine Specialist.

I am here to help you with your concerns.

Mysticdoc :

Topiramate is a good medication prevent frequent migraines.

Mysticdoc :

Topiramate has mild to moderate side effects.

Mysticdoc :

The side effect are much less below 100 mg daily dosage.

Mysticdoc :

The most common side effect is paresthesia which usually subsides over time.

Mysticdoc :

There is some risk of hair loss as well ( 2%) --but less common in low dosage.

Mysticdoc :

The efficacy of topiramate is equivalent to propranolol.

Mysticdoc :

However, topiramate has unique feature of causing weight loss compared to propranolol.

Mysticdoc :

Hence, if your migraine is not controlled by propranolol, topiramate is a good choice since side effects are less common with lower dosage.

Mysticdoc :

But if you are concerned about hair loss, then your other option will be to use a different medication.

Mysticdoc :

Verapamil is one such medication which has better side effect profile.

Mysticdoc :

Hence, you can discuss this option with your neurologist.

Mysticdoc :

Best wishes,

Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!

Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr Basu replied 4 years ago.
Mysticdoc : The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Mysticdoc : Hi there,
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
Mysticdoc : Topiramate is a good medication prevent frequent migraines.
Mysticdoc : Topiramate has mild to moderate side effects.
Mysticdoc : The side effect are much less below 100 mg daily dosage.
Mysticdoc : The most common side effect is paresthesia which usually subsides over time.
Mysticdoc : There is some risk of hair loss as well ( 2%) --but less common in low dosage.
Mysticdoc : The efficacy of topiramate is equivalent to propranolol.
Mysticdoc : However, topiramate has unique feature of causing weight loss compared to propranolol.
Mysticdoc : Hence, if your migraine is not controlled by propranolol, topiramate is a good choice since side effects are less common with lower dosage.
Mysticdoc : But if you are concerned about hair loss, then your other option will be to use a different medication.
Mysticdoc : Verapamil is one such medication which has better side effect profile.
Mysticdoc : Hence, you can discuss this option with your neurologist.
Mysticdoc : Best wishes,
Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions